Aa
A
A
Close
Avatar universal
LYRICA THE RARE SIDE EFFECTS
May I ask if Lyrica can cause weight LOSS through making one 'feel' so good they can conquer all and set out to do just that.  Over time, losing weight through going like a bee all day long.  Feeling of elation I guess I would call it. Can Lyrica cause enlarged spleen and does enlarged spleen bulge when eating.  I was put on Lyrica for Neuropathies, coincidentally, when all my gastric issues began. Bowel change, Mucous, fast heart rate when eating causing me to fall asleep suddenly, and lately a bulge in my left side, WAY worse when eating. See my post under Digestive Disorders and Gastroenterology.  I guess I am grasping at straws now.  Thanks.  :)
Cancel
3 Answers
Page 1 of 1
1711789 tn?1361311607
Hi there!

Lyrica does not commonly cause the mentioned side effects, though very rarely issues like pancreatitis, rhabdomyolysis may be associated. I would suggest consulting a gastroenterologist for a possible evaluation of the symptoms and suggestion of an appropriate management plan.
Hope this helps.

Take care!
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
I have been hit with a double whammy!  I was taking Lyrica and while in the hospital for cellulitis due to Lymphedema, I developed a severe rash extreme pain on sole of left foot, disorientation causing fall to concrete, etc.  The Lyrica was stopped abruptly.  I was placed on Levaquin for the Cellulitis.  The rash seemed to subside after two days.  Then it came back worse than before!  I was released from hospital a few days later.  After about a week at home, I noticed a 'piece of leather' protruding from my sandal.  I gave it a yank and realized it was attached to the bottom of my left foot!  It did give way and I observed that it was like a blood blister affected skin covering cover most of the area from my heel to beyond my mid sole.  I believe that the manufacturer of the medications, hospital and some doctors acted recklessly and inappropriately by prescribing one drug that obviously was giving me STEVENS JOHNSON SYNDROME with an antibiotic that seemed to be doing the same thing.  I would appreciate any thoughts you may have.  THANK YOU!  Tom
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Hate to disagree with S. Kaul MD, following my question, I undertook a very in depth study including interview of two pain specialist and the gastroenterologist already on-board. YES, Lyrica can indeed cause weight loss due to decrease (not increase) of appetite combined with a feeling of euphoria where on believes they can conquer the world so buzz around like a VERY busy bee.  These are on the highly publicized side effects pages such as found at Mayo Clinic, WebMD, and a list more under - RARE OR LESS COMMON SIDE EFFECTS.  Right there near the top is loss of appetite, euphoria and a long list more. I will go out on a limb to add that the rare side effects have a greater possibility in  older people (post menopause for obvious reasons) an A-type personality and / or weakened immune system, but as well for anyone suffering constipation or decreased urine output (common side effect of Lyrica) since then hour body is not washing the drug from our system and toxicity then becomes the fuel for yet more side effects.  LONG TERM USE SHOULD BE MONITORED AS WELL AS INTERACTIONS WITH OTHER SCRIPTS AS WELL AS HERBALS AND VITAMINS.  :)
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Neurology Community Resources